Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 11, 2015, 2:34 PM CDT for 6 counties in Wisconsin. It took effect at Sep 12, 2015, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2015, 2:34 PM CDT (19:34 UTC)
- In effect from
- Sep 12, 2015, 3:00 AM CDT
- Expired
- Sep 12, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS73 KGRB 111934 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CDT FRI SEP 11 2015 ...FROST LIKELY IN NORTHCENTRAL WISCONSIN... .SKIES SHOULD BEGIN TO CLEAR ACROSS NORTHCENTRAL WISCONSIN THIS EVENING. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVER MUCH OF NORTHCENTRAL WISCONSIN LATE TONIGHT AND ALLOW FOR FROST FORMATION. YOU MAY WISH TO COVER TENDER OUTDOOR PLANTS OR BRING THEM INSIDE. WIZ005-010>012-018-019-120345- /O.NEW.KGRB.FR.Y.0008.150912T0800Z-150912T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL... TOMAHAWK...ANTIGO 234 PM CDT FRI SEP 11 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...WILL FALL INTO THE 30S. * IMPACTS...THE FROST COULD HARM TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
935 WWUS73 KGRB 120332 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1032 PM CDT FRI SEP 11 2015 ...FROST LIKELY IN NORTH CENTRAL WISCONSIN... .SKIES SHOULD BEGIN TO CLEAR ACROSS NORTH CENTRAL WISCONSIN THIS EVENING. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S OVER MUCH OF NORTHCENTRAL WISCONSIN LATE TONIGHT AND ALLOW FOR FROST FORMATION. YOU MAY WISH TO COVER TENDER OUTDOOR PLANTS OR BRING THEM INSIDE. WIZ005-010>012-018-019-121145- /O.CON.KGRB.FR.Y.0008.150912T0800Z-150912T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL... TOMAHAWK...ANTIGO 1032 PM CDT FRI SEP 11 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...LOWS IN THE MIDDLE TO UPPER 30S. * IMPACTS...THE FROST COULD HARM TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
484 WWUS73 KGRB 120707 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 207 AM CDT SAT SEP 12 2015 WIZ005-010>012-018-019-121300- /O.CON.KGRB.FR.Y.0008.150912T0800Z-150912T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL... TOMAHAWK...ANTIGO 207 AM CDT SAT SEP 12 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES IN THE 30S THIS MORNING WERE RESULTING IN THE FORMATION OF FROST ACROSS MUCH OF NORTH-CENTRAL WISCONSIN. * FROST IS POSSIBLE AGAIN SUNDAY MORNING...THOUGH IT WILL PROBABLY NOT BE AS WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COLD-SENSITIVE PLANTS MAY BE KILLED IF UNPROTECTED. && $$ JS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 11, 12:36 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 11, 12:36 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1236 PM CDT FRI SEP 11 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SYNOPSIS... ISSUED AT 304 AM CDT FRI SEP 11 2015 SEASONABLY COOL THE NEXT COUPLE DAYS...THEN TEMPERATURES WARMING TO ABOVE NORMAL NEXT WEEK. ON THE LARGE SCALE...UPPER RIDGES ARE CURRENTLY LOCATED ALONG THE WEST COAST AND OVER NOVA SCOTIA...WITH A TROF OVER THE GREAT LAKES REGION. THE LAKES TROF WILL DEEPEN SEWD INTO THE OHIO VALLEY THE NEXT COUPLE DAYS...THEN A REALIGNMENT OF THE PATTERN WILL GET UNDERWAY. THE CHANGE WL BEGIN WITH INCREASED RIDGING OVER THE ERN PACIFIC. THAT WL FORCE DOWNSTREAM TROFFING OVER WRN NOAM... WITH ANOTHER RIDGE FORMING OVER THE ERN PART OF THE CONTINENT. THE MED RANGE MODELS ARE STILL WORKING OUT THE DETAILS OF THE POSN AND STRUCTURE OF THE WRN NOAM TROF/ERN RIDGE. BUT REGARDLESS OF THE DETAILS...THE NEW PATTERN FAVORS A PERIOD OF WARM MID-SEPTEMBER WEATHER...WITH TEMPS PROBABLY ABOUT 10 F DEG ABV NORMAL BY THE MIDDLE OF NEXT WEEK. THE MAIN STORM TRACK WL BE PRETTY FAR N...MEANING SYSTEMS WL HAVE A DIFFICULT TIME TAPPING GULF MOISTURE. SO PCPN AMNTS WL PROBABLY BE AOB NORMAL FOR THE PERIOD. && .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 304 AM CDT FRI SEP 11 2015 LARGE SCALE TROF WL DEEPEN OVER THE AREA TDA...BUT SHRTWVS EMBEDDED IN THE FLOW ARE LIKELY TO MAINLY MISS THE FCST AREA...PASSING TO THE W AND S. SO PCPN CHCS WL DEPEND ON WHETHER DIURNAL HEATING CAN GENERATE ENOUGH INSTABILITY FOR SHOWERS. THAT LOOKS LESS PROMISING THAN YDA. MODELS FAVOR ONLY ISOLD-SCT SHRA...AND MAINLY IN THE E. ADJUSTED POPS ACCORDINGLY. WITH PERHAPS A BIT MORE SUN THAN EARLIER EXPECTED...EDGED MAX TEMPS UP A BIT IN SOME AREAS. NLY FLOW AT LOW-LEVELS WL BE DECRG TNGT. THE BIG QUESTION IS WHETHER IT WL BECOME WEAK ENOUGH TO PREVENT CLDS FM LAKE SUPERIOR FROM MOVG INLAND. FROST IS LIKELY ACRS N-C WI IF SKIES REMAIN CLEAR...BUT THINK IT/S LIKELY SCT-BKN CLDS WL CONT TO STREAM INLAND ALL NGT. CONT/D CLOSE TO PREV FCST WITH MIN TEMPS IN N-C WI MAINLY IN THE MID-30S...AND WITH SOME FROST IN THE GRIDS. GIVEN THE UNCERTAINTY...DID NOT POST A FROST ADVISORY. WL CONT TO MENTION IN THE HWO. QUIET WX AND WARMER TEMPS LIKELY SAT AS SFC RIDGE SLOWLY CROSSES THE AREA. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 304 AM CDT FRI SEP 11 2015 SURFACE HIGH PRESSURE AND AN UPPER LEVEL RIDGE ACROSS THE REGION SHOULD KEEP THE AREA DRY FOR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. FLOW ALOFT THEN BECOMES MORE ZONAL AND EVENTUALLY SOUTHWEST AS AN EASTERN PACIFIC TROUGH MOVES TO THE WESTERN CONUS. THIS WILL BRING MORE UNSETTLED WEATHER BY THE MIDDLE OF THE WEEK. TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN NORMAL ON SATURDAY NIGHT...BUT RETURN FLOW AROUND THE HIGH SHOULD KEEP IT WARMER THAN FRIDAY NIGHT...WITH JUST PATCHY FROST EXPECTED IN NORTHERN WISCONSIN. THE COOL START ON SUNDAY SHOULD RESULT IN HIGHS NEAR OR SLIGHTLY BELOW NORMAL. INCREASING SOUTHERLY FLOW WILL BRING A WARM UP...WITH ABOVE NORMAL HIGHS THROUGH AT LEAST THE MIDDLE OF THE WEEK. HIGHS SHOULD BE MAINLY IN THE MIDDLE AND UPPER 70S TUESDAY AND WEDNESDAY. MODELS AGREED ON A DRY SUNDAY NIGHT ACROSS THE ENTIRE AREA. ON MONDAY DIFFERENCES START TO SHOW UP IN TIMING OF SHORT WAVES IN THE DEVELOPING SOUTHWEST UPPER FLOW AHEAD OF AN INTENSIFYING SURFACE LOW OVER THE PLAINS. HAVE ONLY SLIGHT CHANCE POPS GOING AT MOST THROUGH TUESDAY NIGHT. THUNDERSTORMS CHANCES RE-ENTER THE NORTHWEST HALF OF THE FORECAST AREA ON WEDNESDAY...AND THE REST OF THE AREA ON WEDNESDAY NIGHT AND THURSDAY...AS THE LOW MOVES NORTHEAST INTO CANADA AND DRAGS A COLD FRONT INTO AND THEN ACROSS THE STATE. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1236 PM CDT FRI SEP 11 2015 SCATTERED TO BROKEN CLOUDS WITH BASES BETWEEN 1500 AND 4500 FEET EXPECTED THIS AFTERNOON. THE LOWEST CLOUD BASES WILL BE IN THE FAR NORTH WHERE THERE WILL ALSO BE A FEW SHOWERS WITH BRIEF MVFR VISIBILITIES. SKIES SHOULD AT LEAST PARTIALLY CLEAR THIS EVENING. SOME FROST IS POSSIBLE ACROSS THE FAR NORTH LATE TONIGHT IF SKIES CLEAR. PARTLY CLOUDY SKIES EXPECTED TOMORROW WITH LIGHT SURFACE WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, Sep 11, 3:18 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 318 AM CDT FRI SEP 11 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 318 AM CDT FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN TONIGHT. THE POTENTIAL FOR FROST WILL DEPEND ON THE AMOUNT OF CLOUDINESS OFF LAKE SUPERIOR THAT PUSHES INTO THE AREA. ANYONE WISHING TO PRESERVE COLD-SENSITIVE PLANTS TO PROLONG THE GROWING SEASON SHOULD COVER THEM TONIGHT...IN CASE SKIES CLEAR AND FROST FORMS. THE PLANTS MIGHT NEED TO BE COVERED AGAIN SATURDAY NIGHT...BUT THEN A PERIOD OF MILD WEATHER IS EXPECTED NEXT WEEK. SO...AFTER THE NEXT COUPLE NIGHTS IT WILL BE A WHILE BEFORE THE NEXT CHANCE OF A FROST OR FREEZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST IS POSSIBLE IN NORTH-CENTRAL WISCONSIN. THE CHANCE OF THUNDERSTORMS RETURNS NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-121115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 318 AM CDT FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS WILL POSE A HAZARD TO BOATERS TODAY AND TONIGHT. WATERSPOUTS ARE POSSIBLE NEAR THE OPEN WATERS OF THE LAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WATERSPOUTS ARE POSSIBLE NEAR THE OPEN WATERS OF THE LAKE SATURDAY. THE CHANCE OF THUNDERSTORMS RETURNS NEXT WEDNESDAY AND THURSDAY. SKOWRONSKI/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:11 PM CDT | Small Craft Advisory | GRB | 12 hr |
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.